Ask a doctor

Greying Skin a Normal Labiaplasty Side Effect?

I had labioplasty (inner labia) 4 days ago. One of the labia was much bigger than the other and they have both been shortened. The longer one is much more swollen and pink however the area around the shorter one is all going grey and feels much more numb than the other. It doesn't look like the area is infected I am taking oral antibiotics and putting an antibiotic ointment twice a day.

I just wondered whether the greying on one side is normal.

Doctor Answers (2)

See your surgeon

+1

Hello,

I would see your surgeon to be sure, but "greying" of the tissue after labiaplasty is not usual. It might be moisture-related as the other doctor indicated, but it might also represent a change due to inflammation. The numbness is concerning to me.

Orange Plastic Surgeon
5.0 out of 5 stars 22 reviews

Greyish discoloration following labiaplasty

+1

If you are applying too much ointment you can have the effect of causing maceration which will give the appearance of a whitish-grey surface. This is similar to the appearance of your fingertips when they become "water logged". Usually stopping the ointment will help. In any event, you should discuss the appearance with your surgeon to ensure that there are not other potential treatable causes such as an early fungal infection which can cause a whitish discharge or plaque like discharge.

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...